Coming off Bisoprolol

My ablation was on the 15 January and I was on 5mg Bisoprolol and 150mg Flecanide daily. I was advised to immediately half my dose of bisoprolol to 2.5mg daily, which I did with no effect. I then halved it again to 1.25mg. I weaned myself off Flecanide about 10 days ago with no adverse effects. I tried not taking my bisoprolol last night and felt terrible this morning. Very weak and faint and heart rate speeded up to just under 100 bpm when not doing anything particularly strenuous. I then decided to take my 1.25 bisoprolol and after about an hour felt my normal self again. Has anyone else experienced this? Should I halve my 1.25mg and see how I go from there.

My EP advised me to stop all medication after my 3 month check up. I have a 24 hour monitor at the end of July and would like to be off all drugs to be able to get a proper reading and see whether the ablation was successful. I haven't had any AF since the evening of my ablation so enjoying life again, touch wood!

Thanks and sorry it is so long.

Happy Sunday :) Bella

9 Replies

oldestnewest
  • Nice to hear Bella. I had my ablation a fortnight ago and, touching my piece of wood, I too welcome the AF free experience. I'm still on 5mg bisoprolol but expecting to start reducing in a couple of months. I recall trying to reduce it about a year ago with results similar to yourself so I quickly went back to 'normal' levels. Bisoprolol is a powerful drug and I know withdrawal is something that has to be done very slowly and with the smallest possible drops in dosage. I can't imagine there would be any harm in halving even the lowest dose as you near the end of the withdrawal. Certainly you should avoid any kind of 'cold turkey' - you wouldn't want to do anything to jeopardise the ablation process. Good luck and let us know how you are when you are finally off it.

  • Thank you, my thoughts exactly. I will leave it a couple of days and then halve my 1.25mg and see what happens :) how are you feeling after your ablation?

  • Yes, wonderful thanks. And surprisingly optimistic! I occasionally get what I describe as 'abdominal stirrings'. A gastro consultant, after exhaustive tests a couple of years ago, could find nothing wrong so it was put down to mild IBS which seems to be a catchall when nothing else can be found! Anyway, these would often trigger my AF. I've had a couple of those since the ablation but, reassuringly, they've had no effect on the heart beat. Fingers crossed....

  • All EPs seem to give different advice on this. I was taken off bisoprolol on the day of my ablation almost 2 years ago. No gradual reduction - cold turkey!! I was fine. Had lots of irregular beats in first few months but went away and nsr since then.

    Good luck and hope it all goes well for you.

  • I have never been told to come off Bisoprolol or any other medication after my ablations. 4th one was in February. In fact Diltiazem was added to the mix. Should I ask when I see my EP next in August?

  • Yes, I would certainly ask as this was one of my reasons for having the ablation, to be drug free! What happened after your ablations, were you AF free for a while and if so how long?

    Thank you :)

  • 6 months -14 months. he doesn't think that I will stay in SR as I have 'extensive electrical disease' whatever that means.

  • So you would recommend ablation ?

  • Yes definitely, before having it done I was getting AF 2 or 3 times a week. I felt my life stood still and I was nervous about planning anything. I do know that it may come back at some time but I am enjoying my new found freedom. Even if I have to stay on 1.25 bisoprolol it is far less than the drugs I was on. What is your situation Susiebelle?

You may also like...